Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
I was put on Dicyclomine about 3 weeks ago. I've had some slight problems with it. When I get up in the morning I am sick to my stumach like all get out. I need as much sleep as possible, I can't get up at 4 or 5 in the morning and sit on the toliet for an hour or so, I'd probably pass out in the floor. Has anyone taken this pill, how much do you take and how long does it take for the side effects to fade?
 

·
Registered
Joined
·
559 Posts
Nadlie,I've been on DICYCLOMINE 10mg three times a day. Recently my MD said to take two three times a day when I get my very bad pain attacks where I can hardly walk.I have had no side effects what so ever with this medication. I'm one for reading up on medications before taking them, and if I don't like the side effects, I just tell the doctor I can't handle the side effects. Lie, of course, but I don't like getting sick from medications. Guess I didn't help you any, but you helped me in a way. Maybe I am getting side effects, and just don't notice them. About the sleeping thing, in the beginning I slept a lot, but I'm back to my normal sleep patterns. I really don't think it was from the medication though. Just that I was out of work, on medical leave, and had nothing better to do. Can you please be more specific on your side effects, make a list or something. I will look them over, and let you know if I experienced any of them. By the way, how much of the stuff are you taking, in mgs. and what mg is the pill/capsule. Mine are capsules, I don't know if they come any other way, but I was quite nervous when I switched pharmacies, and they were a different color.Love,Jadair---
 

·
Registered
Joined
·
350 Posts
I am currently taking them at 10mg capsules. At first I had nausea and sleepiness, but now I don't feel the side effects. I just take one a day right now, but I was taking three a day, sometimes four. If Dicyclomine is not working for you, you may want to try Hyoscyamine. It worked well for me when I was on it, and many others have had good things to say about it.
 

·
Banned
Joined
·
1,012 Posts
I've been on Hyoscyamineand It's been a good medicine for me. It saves me on many levels.I also get relief for my spasm prone bladder.Recently, when I went to see the Endocrinologist he decided to switch me to Bentyl.He wants me to take it 4x a day to make sure the spasms don't trigger a whole chain reaction.But I've thought that I've been doing fine with Hyoscyamine.Anyway, I told him I'd try it and I started it last night and so far it actually does not make me as dry as the hyoscyamine. The doctor said If the Bentyl does not work out well for me then we can go back to the hyoscyamine.The endocrinologist says that he usually starts people out on Hyoscyamine because it is such a broad range medication.It also seems to be the most congeniel for the larger amount of people.But he then bumps people up to the bentyl, which he considers a stronger acting medication.He likes to use Bentyl when the problems are a bit more complex like mine are right now.We're dealing with a lot of pelvic congestion with left over endometriosis and cysts on the one remaining ovary causing the ovary to malfunction.So for me, I'm never really sure if my backache is from the colon being backed up or endo stuck on the muscle or both. I just know that with out an antispasmodic that even asprin won't address my lower back pain and with the antispasmodic the back pain can sometimes even go with out an asprin.And muscle relaxers are useless with that particular problem.I'm better off taking an anti emetic in that case.So the answer is to keep everything out of spasm no matter where it's coming from.My neck adjusted it self a few times today and since I am having big anxiety about seeing the maxillofacial surgeon tomorrow I suppose that would be a good side effect from Bentyl too.That's it for my Bentyl experience at this point.KamieP.S.I am taking the 20 mg green tablet of the generic Bentyl.
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #5 ·
Side Effects are/were: dry mouth, drowsiness, blurred vision, nausea, massive headache in the back of my head.I was waking up with diarrhea every morning. I've have to have a bowel movement at least 2 times before I left for school, and sometimes up to 5 or 6. I've been having a few good days. Like today, I didn't have diarrhea when I got up. Still have a bowel movement though. The main thing I deal with now is slight cramping in my stumach and gas.My drowsiness isn't as much, though I still have it.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top